MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inner cylinder of the vlift expander broke when it was driven between the vertebral bodies.Surgery was successfully completed with a 5 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the shaft of the draw is confirmed to be fractured off of the knob.See attached images in communication log.Material analysis: a materials analysis was performed for a previous similar complaint related to inner shaft breakage of the vlift handle.No manufacturing defects were observed during this analysis.It was determined that the shaft fractured as a result of fatigue which was likely a combination of reversed bending and rotating bending.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.This device lot was manufactured in march of 2014 therefore the instrument is 7 years old.From instruments general ifu, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Most likely cause of reported event is normal wear due to age.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11565576
Report Number0009617544-2021-00049
Device Sequence Number4846100
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number142244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1